Alert archive / Colorado / Special Weather Statements in 2025

Special Weather Statement, NWS Denver/Boulder, CO

July 20, 2025Lincoln County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jul 20, 2025, 9:21 PM MDT for Lincoln County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2025, 9:21 PM MDT (03:21 UTC)
Expired
Jul 20, 2025, 10:00 PM MDT
In force
39 min
Issued by
NWS Denver/Boulder, CO
Hail
0.75 in
Wind
50

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 80 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1682 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
2452 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

860 
WWUS85 KBOU 210321
SPSBOU

Special Weather Statement
National Weather Service Denver CO
921 PM MDT Sun Jul 20 2025

COZ047-210400-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
921 PM MDT Sun Jul 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN COUNTY 
UNTIL 10 PM MDT...

At 921 PM MDT, Doppler radar was tracking a strong thunderstorm 5 
miles east of Karval, or 40 miles south of Limon, moving east at 15 
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
around unsecured objects. Minor damage to outdoor objects is 
possible.

Locations impacted include...
  Mainly rural areas of Southeastern Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm and may lead to minor 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3867 10353 3879 10344 3884 10317 3869 10316
      3869 10317 3856 10317
TIME...MOT...LOC 0321Z 260DEG 14KT 3872 10344

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

Barjenbruch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 20, 7:06 PM MDT, 2 hours 15 minutes earlier. Its key messages:

  • Increased moisture and slight cooling expected by midweek.
  • Warmer again for next weekend.
Area forecast discussion, Jul 20, 7:06 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
706 PM MDT Sun Jul 20 2025

.KEY MESSAGES...

- Increased moisture and slight cooling expected by midweek.

- Warmer again for next weekend.

&&

.DISCUSSION /Through Sunday/...
Issued at 205 PM MDT Sun Jul 20 2025

Water vapor imagery shows drier conditions in place across the
forecast area this morning compared to Saturday, and the upper-level
high remains centered over OK. A ribbon of higher moisture
associated with a remnant MCC over southern New Mexico is visible
wrapping around the southwesterly flow aloft and approaching SW
Colorado. Some of the hi-res models show this moisture making it
into western CO, bringing late night/early morning shower potential
to our northern mountains. With a trough entering the Pacific
Northwest, there is a chance this moisture gets pushed slightly
more southward, but have increase PoPs slightly over the northern
mountains to account or this potential.

There are no significant changes for today's forecast as the
drier conditions will result in less shower and storm coverage
this afternoon and evening, with the plains largely remaining dry.
There could be some gusty outflows from passing virga showers,
but generally the moisture will be over the central and southern
mountains and foothills, as well as the Palmer Divide and adjacent
plains. Hi-res guidance show a dryline in place along the eastern
edge of the forecast area that could help initiate storms later
today, with a few stronger ones possible for Lincoln and southern
Washington Counties into the evening.

The synoptic pattern will remain largely dominated by the broad
upper-level ridge over the south central US through the forecast
period, with a few shortwave passages over the northern tier of the
US. Ensembles still show a steady increase in moisture for the
first half of the week, with Wednesday seeing the peak as PWAT
values reach 130-160% of normal. Scattered afternoon showers and
storms are expected Monday and Tuesday with slightly higher
chances for some moisture making it onto the lower elevations.
Slightly cooler 700 mb temperatures are expected on Wednesday and
Thursday associated with a cool front that will give the plains a
brief break from afternoon highs in the 90s. With the increased
moisture and light winds under the ridge, there will be increased
potential for localized flooding under some heavier rainfall.
A warmup still looks to start on Friday making for another hot
weekend, as ensembles continue to show temps nearing triple
digits across the lower elevations.

&&

.AVIATION /00Z TAFS through 00Z Tuesday/...
Issued at 702 PM MDT Sun Jul 20 2025

The weak convection that was around earlier continues to push
boundaries towards and across the big airport early this evening.
Another one just brought increased south-southwesties to DIA.
Models do show drainage at DIA overnight. There will not be any
ceiling issues this evening or overnight.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Bonner
AVIATION.....rjk
Hazardous weather outlook, Jul 20, 8:08 AM MDT, 13 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
808 AM MDT Sun Jul 20 2025

COZ030>051-211415-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
808 AM MDT Sun Jul 20 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Warmer and drier conditions are expected today with less
shower/storm coverage. Isolated to scattered showers and storms
are still expected, mainly along the Front Range mountains,
foothills, and Palmer Divide. A few stronger storms may develop
where greater instability and shear is expected, along our eastern
most counties.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

We will see a steady increase in moisture starting Monday, with
increasing afternoon shower and storm coverage each day across
the forecast area. Temperatures will remain in the 90s across the
plains through the first half of the week, with a very slight cool
down by mid-week. Moisture will peak Wednesday, as PWAT values
increase to between 120% to 160% of normal, which would support
heavier rainfall chances. Another warming trend starts Friday,
with temperatures in the upper 90s along the urban corridor and
lower elevations by Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Jul 20, 6:44 PM MDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Denver CO
644 PM MDT Sun Jul 20 2025

COZ036-039-040-210130-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Jefferson and West
Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast
Park Counties Below 9000 Feet CO-Boulder And Jefferson Counties
Below 6000 Feet/West Broomfield County CO-
644 PM MDT Sun Jul 20 2025

...A SHOWER WILL IMPACT SOUTHWESTERN DENVER...CENTRAL JEFFERSON...
SOUTHWESTERN ARAPAHOE AND NORTH CENTRAL DOUGLAS COUNTIES UNTIL 730
PM MDT...

At 644 PM MDT, Doppler radar was tracking a shower near Tiny Town,
or 18 miles southwest of Denver, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Southwestern Denver, Lakewood, southwestern Centennial, Highlands
  Ranch, Littleton, Englewood, southern Golden, Greenwood Village,
  Evergreen, Sheridan, Morrison, Tiny Town, Red Rocks Park,
  Chatfield Reservoir, Indian Hills, Idledale, Aspen Park,
  Kittredge, Edgewater and Ken Caryl.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

If on a lake, get out of the water and secure loose items. Boaters
can expect strong gusty winds and locally higher waves. Boaters
should seek safe harbor immediately.

&&

LAT...LON 3946 10525 3966 10534 3975 10505 3954 10494
TIME...MOT...LOC 0043Z 239DEG 9KT 3955 10519

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RPK
Special weather statement, Jul 20, 7:04 PM MDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Denver CO
704 PM MDT Sun Jul 20 2025

COZ046-047-210145-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Southeast Elbert County Below 6000 Feet/South Lincoln
County CO-
704 PM MDT Sun Jul 20 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL ELBERT
AND EAST CENTRAL LINCOLN COUNTIES UNTIL 745 PM MDT...

At 704 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 7 miles south of Limon to 6 miles
southeast of Arriba, or extending from 7 miles south of Limon to 27
miles east of Limon, moving north at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Limon, Hugo, Arriba and Genoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with these storms and may lead to flooding.
Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3910 10373 3930 10369 3929 10339 3933 10316
      3911 10316 3907 10344 3908 10374
TIME...MOT...LOC 0104Z 187DEG 4KT 3917 10370 3916 10343 3922 10320

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

RPK
Special weather statement, Jul 20, 7:07 PM MDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Denver CO
707 PM MDT Sun Jul 20 2025

COZ047-210130-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
707 PM MDT Sun Jul 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LINCOLN COUNTY
UNTIL 730 PM MDT...

At 707 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles southwest of Forder, or 53 miles south of Limon, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Southwestern Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3865 10405 3866 10390 3852 10389 3852 10405
TIME...MOT...LOC 0107Z 238DEG 7KT 3855 10403

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

RPK
Special weather statement, Jul 20, 7:36 PM MDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Denver CO
736 PM MDT Sun Jul 20 2025

COZ047-210200-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
736 PM MDT Sun Jul 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LINCOLN COUNTY
UNTIL 8 PM MDT...

At 736 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Forder, or 43 miles south of Limon, moving northeast
at 10 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.

Locations impacted include...
  Forder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If a tornado is spotted seek shelter inside a sturdy building.

&&

LAT...LON 3855 10386 3872 10391 3876 10373 3857 10366
TIME...MOT...LOC 0135Z 231DEG 8KT 3865 10381

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH

RPK
Special weather statement, Jul 20, 7:48 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Denver CO
748 PM MDT Sun Jul 20 2025

COZ046-047-210215-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Southeast Elbert County Below 6000 Feet/South Lincoln
County CO-
748 PM MDT Sun Jul 20 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL ELBERT
AND EAST CENTRAL LINCOLN COUNTIES UNTIL 815 PM MDT...

At 748 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 9 miles southeast of Arriba to 14 miles
south of Limon, or extending from 29 miles east of Limon to 14 miles
south of Limon, moving southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Hugo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3919 10374 3920 10342 3930 10316 3912 10316
      3905 10334 3902 10373
TIME...MOT...LOC 0147Z 335DEG 5KT 3919 10316 3909 10337 3907 10370

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

RPK
Special weather statement, Jul 20, 9:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
921 PM MDT Sun Jul 20 2025

COZ047-210400-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
921 PM MDT Sun Jul 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN COUNTY
UNTIL 10 PM MDT...

At 921 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Karval, or 40 miles south of Limon, moving east at 15
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  Mainly rural areas of Southeastern Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm and may lead to minor
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3867 10353 3879 10344 3884 10317 3869 10316
      3869 10317 3856 10317
TIME...MOT...LOC 0321Z 260DEG 14KT 3872 10344

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Barjenbruch

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 6:10 PM MDTSpecial Weather StatementBOUWashington35 min
Jul 20, 6:21 PM MDTSpecial Weather StatementBOULincoln39 min
Jul 20, 6:25 PM MDTSevere Thunderstorm WarningBOUWashington20 min
Jul 20, 6:44 PM MDTSpecial Weather StatementBOUJefferson46 min
Jul 20, 7:04 PM MDTSpecial Weather StatementBOULincoln41 min
Jul 20, 7:07 PM MDTSpecial Weather StatementBOUCrowley23 min
Jul 20, 7:36 PM MDTSpecial Weather StatementBOUCrowley24 min
Jul 20, 7:45 PM MDTAreal Flood AdvisoryBOULincoln79 min
Jul 20, 7:48 PM MDTSpecial Weather StatementBOULincoln27 min
Jul 20, 7:51 PM MDTAreal Flood AdvisoryBOULincoln114 min
Jul 20, 8:42 PM MDTFlash Flood WarningBOULincoln3 hr
Jul 20, 8:51 PM MDTSevere Thunderstorm WarningBOULincoln18 min
Jul 20, 9:57 PM MDTSpecial Weather StatementBOULincoln33 min
Jul 21, 5:25 PM MDTSpecial Weather StatementBOUArapahoe50 min
Jul 21, 5:43 PM MDTSpecial Weather StatementBOUElbert32 min
Jul 21, 5:48 PM MDTSpecial Weather StatementBOUWashington42 min

Nearby

Special Weather Statements in Colorado, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.